Alert archive / Illinois / River Flood Warnings in 2009
River Flood Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at May 3, 2009, 10:56 PM CDT for Piatt County, Illinois. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2009, 10:56 PM CDT (03:56 UTC)
- Expired
- May 5, 2009, 9:28 AM CDT
- In force
- 35 hr
- Issued by
- NWS Lincoln, IL
- Flood severity
- Minor
County Piatt County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 13.21 ft at May 4, 2009, 6:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KILX 040356
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1056 PM CDT SUN MAY 03 2009
...THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
ILC147-041756-
/O.NEW.KILX.FL.W.0032.090504T0356Z-090505T1330Z/
/MNTI2.1.ER.000000T0000Z.090504T0145Z.090505T0730Z.NO/
1056 PM CDT SUN MAY 03 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A
* FLOOD WARNING FOR
THE SANGAMON RIVER AT MONTICELLO.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 845 PM SUNDAY THE STAGE WAS 13.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY TUESDAY MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME MON TUE WED
SANGAMON RIVER
MONTICELLO 13 13.2 SUN 9 PM 13.1 12.8 11.6
$$
SHIMON3 follow-up statements
000
WGUS83 KILX 041515
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1015 AM CDT MON MAY 04 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC147-050515-
/O.EXT.KILX.FL.W.0032.000000T0000Z-090505T1200Z/
/MNTI2.1.ER.000000T0000Z.090504T1100Z.090505T0600Z.NO/
1015 AM CDT MON MAY 04 2009
THE FLOOD WARNING CONTINUES FOR
THE SANGAMON RIVER AT MONTICELLO.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 900 AM MONDAY THE STAGE WAS 13.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY TOMORROW MORNING.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
SANGAMON RIVER
MONTICELLO 13 13.2 MON 9 AM 12.8 12.0 11.4
$$000
WGUS83 KILX 050202
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
902 PM CDT MON MAY 04 2009
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND FIND AN
ALTERNATE ROUTE. TURN AROUND...DON/T DROWN.
ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT
WWW.WEATHER.GOV/ILX /LOWER CASE/.
&&
ILC147-051602-
/O.EXT.KILX.FL.W.0032.000000T0000Z-090506T0032Z/
/MNTI2.1.ER.000000T0000Z.090504T1100Z.090505T1832Z.NO/
902 PM CDT MON MAY 04 2009
...FLOOD WARNING EXTENDED UNTIL TUESDAY EVENING...THE FLOOD WARNING
CONTINUES FOR
THE SANGAMON RIVER AT MONTICELLO.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 800 PM MONDAY THE STAGE WAS 13.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW AFTERNOON.
* IMPACT...AT 13.0 FEET...FLOODING OF AGRICULTURAL AREAS BEGINS.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME TUE WED THU
SANGAMON RIVER
MONTICELLO 13 13.1 MON 8 PM 13.0 12.4 11.4
$$000
WGUS83 KILX 051428
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
928 AM CDT TUE MAY 05 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
ILLINOIS...
SANGAMON RIVER AT MONTICELLO AFFECTING PIATT COUNTY
THE FOLLOWING FORECASTS ARE BASED ON OBSERVED PRECIPITATION AND
PRECIPITATION FORECAST THE NEXT 24 HOURS. ALL RIVER LEVELS ARE
EXPECTED TO SLOWLY FALL.
SINCE FLOODING HAS SUBSIDED...THIS WILL BE THE LAST STATEMENT ON THIS
FLOODING EVENT.
ILC147-051458-
/O.CAN.KILX.FL.W.0032.000000T0000Z-090506T0032Z/
/MNTI2.1.ER.000000T0000Z.090504T1100Z.090505T0645Z.NO/
928 AM CDT TUE MAY 05 2009
THE FLOOD WARNING IS CANCELLED FOR
THE SANGAMON RIVER AT MONTICELLO.
* AT 745 AM TUESDAY THE STAGE WAS 12.9 FEET.
* FELL BELOW FLOOD STAGE AT 145 AM TUESDAY.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.3 FEET BY TOMORROW
MORNING.
&&
FLD OBSERVED FORECAST 6AM
LOCATION STG STG DAY TIME WED THU FRI
SANGAMON RIVER
MONTICELLO 13 12.9 TUE 8 AM 12.3 11.6 11.0
$$
BARNESWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at May 3, 8:48 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 3, 8:48 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 848 PM CDT SUN MAY 3 2009 .DISCUSSION... ISSUED 848 PM CDT SUN MAY 3 2009 WEAK HIGH PRESSURE ACROSS CENTRAL IL WILL LIKELY CONTINUE TO KEEP OUR CWA DRY THIS EVENING. A COUPLE OF SPRINKLES MAY REACH THE GROUND FOR THE FAR SE...FROM FLORA TO LAWRENCEVILLE...BUT THAT WOULD BE THE EXTEND OF ANY PRECIP THIS EVENING. LOW PRESSURE LIFTING INTO EASTERN TENNESSEE IS KEEPING RAIN RIGHT UP AGAINST OUR SE COUNTIES...BUT IT HAS REMAINED JUST SOUTH OF US ALL EVENING. UPDATED THE POP GRIDS TO GO WITH 14 OR LESS AND WENT WITH SPRINKLES FOR OUR SE BOTTOM 3 COUNTIES. THE LOW IS EXPECTED TO CONTINUE TO PULL AWAY TO THE ENE THE REST OF THE NIGHT...SO WE PULLED ANY MENTION OF PRECIP AFTER MIDNIGHT. SKY COVER WILL CONTINUE TO BE A THIN CIRRUS OVERCAST. CLOUD GRIDS HANDLE THIS WELL...SO NO CHANGES NEEDED THERE. TEMPS APPEAR ON TRACK WITH MID TO UPPER 40S EXPECTED FOR LOW TEMPS IN MOST AREAS. WINDS WILL REMAIN LIGHT NORTH OR VARIABLE THROUGH TOMORROW MORNING. UPDATED ZONES AND GRIDS ARE ALREADY AVAILABLE. SHIMON && .AVIATION... ISSUED 618 PM CDT SUN MAY 3 2009...FOR THE 00Z TAFS VFR CIGS AND VIS ARE EXPECTED OVER THE NEXT 24 HOURS. LIGHT AND VARIABLE WINDS WILL PREVAIL AS WELL...UNDER WEAK HIGH PRESSURE. NOTICED THAT SPI AND DEC DIPPED TO IFR VIS DUE TO FOG FOR AN HOUR EACH EARLY SUNDAY MORNING. DEWPOINTS HAVE DROPPED ABOUT 10 DEGREES SINCE THAT TIME. LOWS TONIGHT WILL BE HIGHER THAN LAST NIGHT...WHICH SHOULD KEEP THE DEWPOINT DEPRESSIONS HIGHER. SO FEEL THAT FOG WILL BE MUCH LESS LIKELY TONIGHT...EVEN IF THE CIRRUS DECK THINS. SHIMON && .PREV DISCUSSION... ISSUED 230 PM CDT SUN MAY 3 2009 QUIET WEATHER ACRS THE GREAT LAKES THIS AFTERNOON AND WEAK HIGH PRESSURE DOMINATES FROM CNTRL OHIO WWD INTO SRN IOWA. WEAK SFC TROF SHIFTING ACRS THE LOWER LAKES WITH VERY LITTLE IN THE WAY OF SENSIBLE WX...WITH THE ACTIVE FRONTAL BOUNDARY AND WIDESPREAD CONVECTION...LOCATED WELL SOUTH OF OUR FCST AREA EARLY THIS AFTN FROM ERN ARK THRU THE LOWER MISSISSIPPI VALLEY. FURTHER OUT IN THE TIME...WITH A FAIRLY PROGRESSIVE FLOW PATTERN OVR THE LOWER 48...MODELS CONTINUE TO INDICATE SOME SIGNIFICANT DIFFERENCES ACRS THE MIDWEST WITH RESPECT TO FRONTAL AND PRECIP TIMING. SHORT TERM...TONIGHT THROUGH WEDNESDAY MODEL DIFFERENCES NOT THAT SIGNIFICANT FOR THE NEXT 48 HOURS WITH THE OVERALL SYNOPTIC PATTERN ACRS THE MIDWEST AS SFC HIGH PRESSURE HOLDS TO OUR NORTH AND EAST. THE SYSTEM PRODUCING THE CONVECTION WELL TO OUR SOUTH THIS AFTN HAS SPREAD A VEIL OF HIGH LEVEL CLOUDS NE INTO CNTRL IL BUT MODELS SUGGEST A GRDL THINNING OF THE CIRRUS OVERNIGHT. WITH SFC DEW POINTS IN THE MID TO UPPER 30S ACRS CNTRL IL WL TEND TO FOLLOW OR GO JUST BELOW THE COOLEST GUID VALUES FOR OVERNIGHT LOWS TONIGHT WITH LOW TO MID 70S COMMON MONDAY. AFTER TUESDAY...IT APPEARS THE GFS IS QUICKER WITH OUR NEXT WX SYSTEM...AT LEAST AS FAR AS DEVELOPING QPF ACRS OUR FAR NW LATE TUE AFTN OR EVENING. THIS SEEMS TO BE A BIT QUICK COMPARED TO THE NAM AND LATEST ECMWF WHICH KEEPS THE BEST SYNOPTIC SCALE FORCING TO OUR WEST UNTIL TUESDAY NIGHT. POPS START TO INCREASE FROM WEST TO EAST TUESDAY NIGHT WITH 40-50 POPS ON WEDNESDAY AS THE TROF SHIFTS ACRS OUR FCST AREA DURING THE DAY. FORECAST SOUNDINGS FROM BOTH THE NAM AND GFS SHOW SOME WEAK INSTABILITY WITH LI/S AROUND -2 AND MLCAPES IN THE 300-500 J/KG RANGE. 0-6KM SHEAR DOES INDICATE THE POTENTIAL FOR SOME STORM ORGANIZATION IF WE CAN BRING BETTER INSTABILITY INTO THE REGION WED AFTN. WITH THE MORE FAVORABLE 850 MB BAROCLINIC ZONE STILL FORECAST TO BE LOCATED JUST SOUTH OF THE OHIO RIVER VALLEY LATE TUE NIGHT AND WEDNESDAY...IT APPEARS THE CHANCES FOR DEEP CONVECTION WILL BE OVR SRN IL AND AREAS SOUTH. LONG TERM...THURSDAY THROUGH SUNDAY MODELS INDICATE A FAIRLY PROGRESSIVE FLOW PATTERN ACRS NOAM DURING THIS PERIOD WHICH WILL CONTINUE TO BRING ABOUT SIGNIFICANT MODEL DIFFERENCES IN HANDLING THE SMALL SCALE SHORTWAVES THAT WILL AFFECT THE SENSIBLE WX ACRS THE MIDWEST. SHORTWAVE ON WEDNESDAY WILL PUSH TO OUR EAST BY EVENING TAKING MOST OF THE PRECIP WITH IT DURING THE OVERNIGHT HOURS WITH WEAK HIGH PRESSURE MOVING IN ON THURSDAY. AFTER THAT...CONFIDENCE REALLY DROPS OFF WITH MODELS SHOWING A MULTITUDE OF SOLUTIONS WITH RESPECT TO THE TIMING AND MAGNITUDE OF THE LATE THU/FRIDAY SYSTEM. FOR NOW WL CONTINUE TO HOLD ONTO THE CURRENT POPS FOR LATE THU INTO FRIDAY WITH HIGH PRESSURE SLATED TO MOVE ACRS THE NRN LAKES OVR THE WEEKEND. WITH THE SIGNIFICANT MODEL DIFFERENCES CONTINUING THRU NEXT WEEKEND AND BEYOND...THERE WERE NO SIGNIFICANT CHANGES MADE TO THE EXTENDED FORECAST/GRIDS. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 3, 3:14 PM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 314 PM CDT SUN MAY 3 2009 ILZ027>031-036>038-040>057-061-041100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 314 PM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT FLOODING WILL CONTINUE ON THE ILLINOIS RIVER FOR THE NEXT SEVERAL DAYS. IN ADDITION...FLOODING IS EXPECTED ALONG THE SPOON RIVER AT SEVILLE AND ALONG THE SANGAMON RIVER AT MONTICELLO INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEATHER DISTURBANCES ARE EXPECTED TO PASS THROUGH THE MIDWEST TUESDAY NIGHT AND WEDNESDAY...AND AGAIN ON FRIDAY...BRINGING THE REGION A CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-041100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 314 PM CDT SUN MAY 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT FLOODING WILL CONTINUE ALONG PORTIONS OF THE EMBARRAS...WABASH...AND LITTLE WABASH RIVERS THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WEATHER DISTURBANCES ARE EXPECTED TO PASS THROUGH THE MIDWEST TUESDAY NIGHT AND WEDNESDAY...AND AGAIN ON FRIDAY...BRINGING THE REGION A CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. HJS
Nearby
River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.